Jump to content


Biomarker for Diffuse Scleroderma skin has been discovered!


Photo

Puva Therapy


  • Please log in to reply
3 replies to this topic

#1 GocartMoz

GocartMoz

    Silver Member

  • Members
  • PipPipPipPip
  • 164 posts
  • Location:Florida

Posted 27 November 2007 - 03:04 PM

Hello Everyone,

I hope everyone had a great Thanksgiving. I am unfortunately still struggling with this itching thing and none of the medications seem to be working. My dermatologist has recommended PUVA therapy, which as I understand it, is a form of Phototherapy which combines the medication, Psoralen, with long wave ultra violet radiation. Reading up on it, a side effect is itching, which is exactly what I would be trying to cure with the therapy. It is also described as Photochemotherapy which concerns me as I don't want more chemotherapy. The last thing I need is to start having nausea again. I have had enough vomiting.

Has anyone tried this therapy that might be able to give me some insight. As always, thanks for your help.

Dave

#2 scleroguy

scleroguy

    Senior Bronze Member

  • Members
  • PipPipPip
  • 44 posts
  • Location:Southern California

Posted 28 November 2007 - 04:59 AM

Hi Dave,

I have been receiving PUVA treatments on my hands and feet for the past two to three years. I went twice a week at first, and now go once a week.

The PUVA treatments seem to have helped stop the puffiness and skin tightening, and then slowly improved them. It also seems to help with my Raynaud's.

The improvements were slow, but I noticed a difference within a few weeks of stopping treatments. I had to start again.

Best wishes,

Ron
Ron

Updated 8/10/07: Mixed Connective Tissue Disease (dx 03/2002). Diffuse Scleroderma, Dermatomyositis.

#3 Gidget

Gidget

    Silver Member

  • Members
  • PipPipPipPip
  • 201 posts

Posted 28 November 2007 - 05:32 AM

Dave,
I am so sorry that the itching continues. I had hoped that it was under control. I am wishing you all the best in your recovery. Regards, Gidget

#4 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 28 November 2007 - 07:38 AM

Hi Dave,

I truly empathize with your itching, as you know it's unbearable.

As for PUVA treatments and my experience withthem...
Knowing I had an extreme case of Psoriasis with98% coverage, along withburning, itching... total flare, my dermy wanted to get it in check as much as I did. So, we made the decision to do PUVA. As a rule, there are no side effects... yet, for me, it sent my Sclero... which I hadn't been diagnosed withyet...into a major flare. As a result, I ceased treatment after only the second one. My skin was so swollen over my entire body, it was though I had an allergic ereaction to the treatments :o . My mother took me to the ER, where I was immediately given Epinepherine for anaphylactic shock... it calmed everything right down.

My suggestion to you... aske your dr if the Epinepherine might help you with your itching?

My best to you,Dave.
Susie
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)